Pancytopenia in an adult patient with thiamine-responsive megaloblastic anaemia.
Аннотация
Thiamine-responsive megaloblastic anaemia (TRMA) is a syndrome associated with megaloblastic anaemia, diabetes mellitus and sensorineural deafness, due to mutations in the SLC19A2 gene, which codes for a thiamine carrier protein. Oral thiamine supplementation is the main treatment. We report the case of a 25-year-old woman known for TRMA, who presented with pancytopenia (haemoglobin 7.6 g/dL, leucocytes 2.9×109/L, thrombocytes 6×109/L) revealed by dyspnoea. Investigations excluded coagulopathy, a recent viral infection, vitamin and iron deficiencies, and a malignant process. We later found out that thiamine treatment had been discontinued 5 weeks before, due to prescription error. Parenteral thiamine administration resulted in the recovery of haematopoiesis within 3 weeks. Pancytopenia is uncommon in patients with TRMA. Pre-existing medullary impairment caused by the patient's daily antipsychotic medications or the natural course of the syndrome may explain the severity of the laboratory findings in our patient.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.